I have completely freaked myself out

A board to discuss the Multiple Sclerosis modifying drug Copaxone

I have completely freaked myself out

Postby jlbb » Sat Apr 04, 2009 10:38 am

I have the Copaxone in the fridge and will take my first injection whenever the nurse gets to my house to set me up. I have read so much about the "fake heart attack" that I have completely freaked myself out. I am convinced it is going to happen to me sooner or later and I don't know if I'm going to be able to go through with it. I get heart palpitations now just thinking about it.
Can anybody talk me down?
User avatar
jlbb
Getting to Know You...
 
Posts: 12
Joined: Fri Apr 03, 2009 2:00 pm

Advertisement

Postby daverestonvirginia » Sat Apr 04, 2009 3:31 pm

From what I remember reading the "fake heart attack" syptoms are pretty rare. I have been on copaxone for over three years with no problems at all. Once you get into a routine it takes about 5 minutes a day to give yourself the shot.
User avatar
daverestonvirginia
Family Elder
 
Posts: 182
Joined: Mon Apr 09, 2007 2:00 pm
Location: Reston, Virginia

can't stop

Postby jlbb » Sat Apr 04, 2009 3:41 pm

I know I should quit looking for examples of bad reactions, but I can't stop - it's too easy to find them on the internet. It sure seems like it is far more common than 1 in 10.
User avatar
jlbb
Getting to Know You...
 
Posts: 12
Joined: Fri Apr 03, 2009 2:00 pm

Postby cheerleader » Sat Apr 04, 2009 4:10 pm

Hey Jibb...
My hubby had a weird reaction once in two years. He gave himself an injection after exercising and had that rush. He said he just felt really winded, and his heart raced for a bit. He sat on the couch, took lots of deep breaths and was better in a few minutes.

The odds are really slim of having a reaction, and if you do, it's over really quickly. My husband's advice is don't do a major workout before self injecting. He thinks it has something to do with speed or circulation and heart rate being elevated prior to the injection.

Men do well on copaxone, and my husband is 2 years no progression. Dave's done well, too. You'll be fine....maybe take a break from the internet :)
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5091
Joined: Mon Sep 10, 2007 2:00 pm
Location: southern California

Postby Needled » Sat Apr 04, 2009 7:00 pm

Come down off that ledge, Jibb, and join the rest of us!! We all get ourselves weirded out over something(s), that's just normal when all of this stuff is so new and there are so many things to choose from. :wink:
I’ve been on Copaxone for three years and I’ve never (knock on wood) had a reaction. Doesn’t mean I don’t still think about it, but I tell myself if it hasn’t happened by now, it’s not going to. A bit of positive thinking goes a long way.
BTW, this might be a helpful hint -- one of the reasons I was so wigged out by the whole injection thing was because I didn’t know where they should go. Those little pictures they give you aren’t much help. So I asked the nurse if she would draw the areas on me with an eyebrow pencil. She said in all her years of training no one had ever asked her to do that. But she was game. If I do say so myself, it was a brilliant idea and it’s worked great. :lol: Everyone develops their own system, but if you’re not medically inclined, this at least takes the guesswork out of where you should be injecting. Just my two cents.
Needled
User avatar
Needled
Family Elder
 
Posts: 361
Joined: Wed Jan 14, 2009 3:00 pm
Location: Connecticut

Postby jlbb » Sat Apr 04, 2009 9:48 pm

Thanks - I know I should give the internet a rest, it's not the first time I've gone overboard...
I like the eyebrow pencil idea, I should be able to find one in the bottom of a cupboard somewhere!
I'm really not afraid of needles, as long as I don't have to watch them go in - so the autoject is going to be my method. It's just the stuff going into me that freaks me out 8O
User avatar
jlbb
Getting to Know You...
 
Posts: 12
Joined: Fri Apr 03, 2009 2:00 pm

Postby Needled » Sun Apr 05, 2009 5:52 am

Hi again, Lipstick would work, too, it's just a little messier.
It will wear off after a shower or two, so you can either retrace it until you get used to where you're going, or you can take it way over the edge like I did. I traced the areas the nurse had drawn onto white tissue paper, then copied them onto transparencies I found at work, and cut them out. So I have forms that I still use -- 3 years later. I also took pictures (thank God for digital cameras) and mark on the copies where and when I've injected. This makes the whole rotation process a lot easier for me. Yeah, it was little bit of work, but the whole injection issue was one of my many personal demons to overcome, and this helped me. Like Dave said, the whole process from start to finish doesn't take long at all. And yes, the Autoject is a blessing. Good luck, and try not to overthink it all!!!
N
User avatar
Needled
Family Elder
 
Posts: 361
Joined: Wed Jan 14, 2009 3:00 pm
Location: Connecticut

Postby Wonderfulworld » Sun Apr 05, 2009 10:23 am

Hi Jlbb
I have been on Copaxone 7 years and never have had a reaction like that. Lipoatrophy yes, but no "fake heart attack" thank goodness!
Hope it goes well for you.
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 2:00 pm
Location: Ireland

Postby jlbb » Sun Apr 05, 2009 11:02 am

When I told my neuro I was choosing Copaxone, he said "some women don't like it because of the skin lumps" - I told him I'm not worried about lumps, I've got all kinds of them already (cellulite) :lol:
User avatar
jlbb
Getting to Know You...
 
Posts: 12
Joined: Fri Apr 03, 2009 2:00 pm

Update

Postby jlbb » Mon Apr 13, 2009 9:14 pm

Gave myself first shot today - ouch! Zowie that stung!!! No bad reaction, other than a bit of a headache and a lump forming right away. Hope I'll be able to sleep tonight.
User avatar
jlbb
Getting to Know You...
 
Posts: 12
Joined: Fri Apr 03, 2009 2:00 pm

Postby Needled » Tue Apr 14, 2009 4:21 am

Congrats -- welcome to the Pincushion Club! I'd guess the headache is due to all the tension built up. The lump is normal, for me at least. I get bigger lumps on my arms. They go away but the area can stay tender for a day or so. You'll probably find that each area reacts a little differently. Sometimes the shots sting, sometimes I don't feel a thing.
But you did it :)
N
User avatar
Needled
Family Elder
 
Posts: 361
Joined: Wed Jan 14, 2009 3:00 pm
Location: Connecticut


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service